Ohio, 2009Tornadoes and Flash Flooding in Ohio, July 11, 2009
July 11, 2009 · NWS ILN · 11 events in 5 counties and zones
A large area of thunderstorms moved through during the afternoon hours sparking straight line damaging winds, large hail, flash flooding, and tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 5
- Property damage
- $296,000
- Crop damage
- $15,000
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large area of thunderstorms moved through during the afternoon hours sparking straight line damaging winds, large hail, flash flooding, and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 11, 5:59 AM EST, 6 hours 19 minutes earlier.
Area forecast discussion, Jul 11, 5:59 AM EST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
659 AM EDT SAT JUL 11 2009
.SYNOPSIS...
A COLD FRONT WILL CROSS THE OHIO VALLEY LATER TODAY WITH SHOWERS
AND THUNDERSTORMS FOUND ALONG IT. HIGH PRESSURE WILL BUILD OVER
THE SOUTHERN GREAT LAKES AND NORTHERN OHIO VALLEY ON SUNDAY. THE
FRONT WILL LAY OUT OVER KENTUCKY AND THEN RETURN TO THE REGION AS
THE HIGH EXITS SUNDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWER ACTIVITY HAS DIED OUT OVER SERN CWA EARLY THIS MORNING.
SHOWERS IN WISCONSIN AND IOWA ARE APPROACHING THE CWA ALONG THE
FRONT AND SHOULD REMAIN OUT OF THE REGION THROUGH THE MORNING. BY
THE AFTERNOON...THE FRONT WILL BE CROSSING THE OHIO VALLEY WITH
SHOWERS AND THUNDERSTORMS FOUND ALONG THE BOUNDARY. ATTM IT DOES
NOT APPEAR THAT THE STORMS ARE DOING ALL THAT MUCH. THIS WILL
LIKELY BE A DIFFERENT SCENARIO THIS AFTERNOON WHEN INSTABILITY IS
AT ITS MAXIMUM AND THE FRONT IS CROSSING CWA. BEST THREAT FOR
SEVERE WILL BE ISOLATED SUPERCELLULAR RIGHT-TURNING STORMS. HAVE
NOTICED THAT STORMS TONIGHT ARE FOLLOWING INTO THEIR OWN RAIN AREA
AND HITTING A MORE STABLE AIRMASS...PETERING OUT RELATIVELY
QUICKLY. IF A RIGHT TURNER CAN DEVELOP THIS AFTERNOON THIS WILL
NOT BE THE CASE AND THE POTENTIAL FOR DAMAGING WIND WILL BE
SIGNIFICANTLY HEIGHTENED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
FRONT CROSSES QUICKLY THIS EVENING. LOOKING UPSTREAM THERE IS A
VERY TIGHT DEWPOINT GRADIENT THAT WE CAN EXPECT OVER NORTHERN CWA
BY LATE EVENING. THIS POST FRONTAL ATMOSPHERE WILL NOT SUPPORT ANY
CONTINUED CONVECTION...AND THE STORMS SHOULD TRAVERSE THE CWA
RELATIVELY QUICKLY. HIGH PRESSURE BUILDS INTO NW CWA OVERNIGHT AND
THE SURFACE FRONT SHEARS OUT OVER KENTUCKY. SOME CONTINUED
ACTIVITY WILL REMAIN POSSIBLE OVER MUCH OF KY SUNDAY. NAM IS
LIFTING THE BOUNDARY INTO OHIO SUNDAY EVENING WHICH IS A TYPICAL
SCENARIO. HOWEVER...THE GFS IS SHOWING A MORE EXPLOSIVE
DEVELOPMENT REMAINING SOUTH OF CWA IN KY AS A STRONG CIRCULATION
DEVELOPS AND MOVES EAST ALONG THE BOUNDARY. EITHER OF THESE
SITUTIONS REMAIN PLAUSIBLE...AND I AM LEANING TOWARDS A MORE
WESTWARD SOLUTION OF THE NAM...KEEPING SHOWERS OVER KENTUCKY AND
ONLY TICKLING FAR SW OHIO OVERNIGHT. FEEL THAT THE BEST THREAT FOR
SHOWERS IS IN SW CWA OVERNIGHT. HIGH PRESSURE BUILDS BACK INTO
NORTHERN OHIO ON MONDAY. MODELS WERE SHOWING A SLOWER PROGRESSION
OF THE RAIN TUESDAY NIGHT BUT I OPTED TO KEEP THE PREVIOUS
FORECAST AS A NUMBER OF SOLUTIONS FROM THE GFS ENSEMBLES WERE
SHOWING RAIN OVER THE OHIO VALLEY DUE TO THE PROXIMITY OF THE
STALLED KY FRONT EARLIER IN THE WEEKEND.
ERRED ON THE COOLER SIDE OF TEMPERATURES THROUGH THE FORECAST BUT
THOUGHT THAT ANY SUNSHINE WILL ALLOW READINGS TO QUICKLY BUMP BACK
INTO THE MID 80S QUITE EASILY. OVERNIGHT LOWS WILL SEE QUITE A
DIFFERENCE IN THE SOUTHWEST WHERE DRIER AIR NEVER GETS IN AND
KEEPS LOWS IN THE UPPER 60S. SOME 50S WILL BE POSSIBLE NORTH OF
THE I-70 CORRIDOR AND ESPECIALLY IN CENTRAL OHIO AS THE DRIER AIR
GETS A MUCH STRONGER FOOTHOLD FOR THE EARLY PART OF THE WEEK.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
CONTINUED TO LEAN TOWARD THE ECMWF FOR THIS FORECAST PACKAGE WHICH
HAS SHOWN THE BEST RUN-TO-RUN CONSISTENCY...AND IS SUPPORTED BY THE
GFS ENS MEAN. EXPECT FRONT TO BE PUSHING INTO CENTRAL AND SRN KY ON
SUNDAY...WHICH SHOULD KEEP RAIN CHANCES CONFINED TO THE SOUTH OF THE
CWA. HELD ON TO SLIGHT CHANCE POPS ACROSS THE FAR SOUTH JUST IN CASE
THE FURTHER NORTH GFS SOLN WERE TO VERIFY. NORTHWEST FLOW PATTERN
CONTINUES INTO EARLY NEXT WEEK...WHICH INTRODUCES A LOT OF
UNCERTAINTY AS MODELS STRUGGLE WITH TIMING OF SHORTWAVE DISTURBANCES
IN THIS PATTERN. GFS...NAM AND ECMWF ALL BRING A STRONG SFC WAVE AND
AN ASSOCIATED CONVECTIVE COMPLEX THROUGH PARTS OF THE OHIO VALLEY
LATE SUNDAY NIGHT AND EARLY MONDAY. WOULD LIKE TO SEE THIS FEATURE
CONTINUE TO APPEAR IN LATER MODEL RUNS BEFORE I CAN JUMP ON THIS
SOLUTION. FOR NOW...SIDED WITH THE FURTHER SOUTH ECMWF AND KEPT
CHANCE POPS CONFINED TO THE SOUTHWEST SUNDAY NIGHT AND MONDAY
MORNING. MEDIUM RANGE MODELS CONTINUE TO AGREE ON THE GENERAL
PATTERN EARLY NEXT WEEK...WITH A BRIEF PERIOD OF RIDGING MOVING INTO
THE OHIO VALLEY ON TUESDAY...FOLLOWED BY A WEAK FRONT WEDS AND WEDS
NIGHT.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
MVFR VSBYS WILL BECOME VFR AT LCK/LUK/ILN THIS MORNING AND THE
FOCUS WILL SHIFT TO THE APPROACHING COLD FRONT. CONVECTION IS
ATTEMPTING TO DEVELOP ALONG A LINE BETWEEN TWO CONVECTIVE
COMPLEXES...ONE IN NRN IND AND THE SECOND ACROSS SRN IL. MODELS
ARE INDICATING INSTABILITY SUPPORTIVE OF DEVELOPMENT ALONG THIS
LINE...WHICH WILL REACH KDAY AFTER 15Z AND THEN CVG/LUK/ILN AFTER
16Z. TEMPO GROUPS FCST INITIALLY FOR THE LINE AT THE AFORMENTIONED
TERMINALS WITH TSRA AND MVFR VSBYS AND THEN INTO THE LATE AFTN
FOR ALL THE TAF SITES AS THE COLD FRONT CROSSES THE AREA. SRLY
WINDS WILL GUST TO 25 KTS AND SHIFT THROUGHOUT THE DAY TO WRLY BY 00Z
AND TO MORE NWRLY BY THE PRE-DAWN HRS SUNDAY.
CONVECTION SHOULD BEGIN TO DIMINISH AFTER 00Z AS THE FRONT ADVECTS
SE OF THE TERMINALS. WITH ABUNDANT SFC MOISTURE AND DECREASING
CLOUD COVERAGE...MVFR VSBYS ARE EXPECTED TO DEVELOP DURING THE
PRE-DAWN HRS ON SUNDAY AT ILN/LUK/CVG.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...HAWBLITZEL
AVIATION...WOODRUM
Hazardous weather outlook, Jul 11, 4:01 AM EST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
501 AM EDT SAT JUL 11 2009
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-120915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
501 AM EDT SAT JUL 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AND MOVE
ACROSS THE REGION THIS AFTERNOON AND EVENING. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WINDS AND CONTAIN LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jul 11, 8:42 AM EST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 AM EDT SAT JUL 11 2009
OHZ034-042-111430-
DARKE OH-MERCER OH-
942 AM EDT SAT JUL 11 2009
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND NORTHERN DARKE
COUNTIES THROUGH 1030 AM EDT...
AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR TAMA...MOVING EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LOCATIONS IMPACTED INCLUDE...
COLDWATER...ST. HENRY...ANSONIA...CELINA AND VERSAILLES.
IN ADDITION...TAMA...BURKETTSVILLE...NEW WESTON...ROSSBURG...
CARTHAGENA...MONTEZUMA...NORTH STAR AND BROCK ARE NEAR THE PATH OF
THIS STORM.
THIS STORM WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND
VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING
AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND
AVOID FLOOD PRONE AREAS.
Special weather statement, Jul 11, 9:22 AM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1022 AM EDT SAT JUL 11 2009
OHZ042-043-051-111515-
MIAMI OH-DARKE OH-SHELBY OH-
1022 AM EDT SAT JUL 11 2009
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SHELBY...DARKE
AND WESTERN MIAMI COUNTIES THROUGH 1115 AM EDT...
AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ROSSBURG TO
HOLLANSBURG...MOVING EAST AT 30 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ANSONIA...NEW MADISON...GREENVILLE...VERSAILLES...ARCANUM...
BRADFORD...COVINGTON AND WEST MILTON.
IN ADDITION...PALESTINE...BROCK...NORTH STAR...WAYNE LAKES...
YORKSHIRE...OSGOOD...CASTINE AND DARKE COUNTY AIRPORT ARE NEAR THE
PATH OF THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
AR
Event by event
4 flash flood, 4 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Flash Flood, Darke
- When
- July 11, 12:18 PM EST to 3:00 PM EST
- Where
- Darke County, Gettysburg to 0.75 mi E of Gettysburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.120, -84.500
A person was stranded in a vehicle in high water and there were multiple reports of street flooding due to heavy rainfall.
Flash Flood, Miami
- When
- July 11, 1:00 PM EST to 3:00 PM EST
- Where
- Miami County, 1.65 mi SSE of Troy to 0.37 mi ENE of Troy
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.028, -84.189
Numerous roads were inundated with high water.
Tornado, Ross
- When
- July 11, 2:55 PM EST to 3:01 PM EST
- Where
- Ross County, 0.51 mi ESE of Summithill to 1.31 mi NNW of Denver
- Rating
- EF1
- Path length
- 3.07 mi
- Path width
- 440 yd
- Property damage
- $95,000
- Crop damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.216, -83.112
The tornado initially touched down near a grocery store near State Route 772 and Valley Road in Summithill where several trees were knocked down and uprooted. There were several intermittent touch downs between Summithill and Denver. To the southeast of Summithill, along Schaffer Road, approximately six homes and two mobile homes were damaged and numerous trees were snapped and uprooted. An eye-witness on Schaffer Road reported a rope tornado which had several brief touch downs. Further southeast in the Denver area, a home received substantial damage with a loss of the roof and some walls down. Portions of the roof were thrown 700 yards and wrapped around trees. There was also widespread crop damage in the area. Two barns off of Denver Road were completely destroyed and uprooted trees were observed intermittently along this path.
Thunderstorm Wind, Pike
- When
- July 11, 2:59 PM EST to 3:02 PM EST
- Where
- Pike County, 0.22 mi WSW of Buchanan
- Measured
- 91 kt (105 mph) estimated gust
- Injuries
- 5 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.148, -83.124
The National Weather Service confirmed straight-line wind damage off of State Route 772 in Buchanan. Three mobile homes were knocked off their foundation, picked up, lifted 20 yards, and were completely destroyed. The roof of one mobile home was carried approximately 50 yards in the same direction. Two additional mobile homes remained on their foundation and sustained minor damage. Approximately five trees were also uprooted. Damage in this case was determined to be straight-line because there were indications that all of the structures were blown consistently to the southeast. The mobile homes were subject to high winds because they were located at the summit of a hill in an open field. This allowed severe thunderstorm winds to lift the mobile homes off their foundations. Five people in mobile homes were injured when their mobile homes were knocked off of their foundations. The five people were taken to the hospital with non-life threatening injuries.
Thunderstorm Wind, Pike
- When
- July 11, 3:10 PM EST to 3:11 PM EST
- Where
- Pike County, 1.83 mi SE of Piketon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.051, -82.996
Trees were reported down due to thunderstorm winds.
Tornado, Pike
- When
- July 11, 3:20 PM EST to 3:21 PM EST
- Where
- Pike County, 2.36 mi E of Sargents to 2.65 mi ESE of Sargents
- Rating
- EF1
- Path length
- 0.61 mi
- Path width
- 100 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.999, -82.976
Damage indicates that the tornado touched down briefly in two locations. The initial touch down occurred near Loop Road where an estimated 15 trees were uprooted and knocked down. The tornado then briefly lifted before touching down again in a cemetery off of Bailey Chapel Road. There, it uprooted and knocked down approximately 10 more trees, and lifted a nearby trampoline over a fence.
Thunderstorm Wind, Scioto
- When
- July 11, 3:32 PM EST to 3:34 PM EST
- Where
- Scioto County, 9 mi NNE of Portsmouth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 38.850, -82.916
Extensive tree damage was reported across eastern Scioto County including the towns of Minford, Wheelersburg, and South Webster.
Hail, Scioto
- When
- July 11, 4:00 PM EST to 4:02 PM EST
- Where
- Scioto County, Wheelersburg
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.730, -82.830
In addition to golf ball size hail, wind speed upwards of 70 miles per hour knocked down several trees.
Flash Flood, Scioto
- When
- July 11, 4:47 PM EST to 7:00 PM EST
- Where
- Scioto County, Lucasville to 1.56 mi SW of Lucasville
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.880, -82.980
Streets and residences were flooded due to heavy rainfall that caused flash flooding.
Thunderstorm Wind, Scioto
- When
- July 11, 4:54 PM EST to 4:59 PM EST
- Where
- Scioto County, 0.9 mi NNE of Sciotodale to 1.48 mi SSE of Wheelersburg
- Measured
- 82 kt (94 mph) estimated gust
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.763, -82.847
The National Weather Service confirmed straight-line wind damage in Wheelersburg. An estimated 600 trees were downed or uprooted along the path of approximately five miles. A horse barn roof was torn off with another barn's roof partially damaged at the intersection of Hammerstein and Lang Slocum Road. Baseball dugouts were damaged along with a total of about six barns partially destroyed.
Flash Flood, Scioto
- When
- July 11, 5:00 PM EST to 7:00 PM EST
- Where
- Scioto County, Wheelersburg to 1.22 mi N of Wheelersburg
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.730, -82.830
Flash flooding was reported near the Porter Township fire department.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 11 to 15, 20091 death · 25 events
- Flood in Florida, July 11, 2009$4.0 million · 1 event
- Flash Flood and Hail in Missouri, July 11 to 12, 2009$224,000 · 2.5 in hail · 24 events
- Tornado and Hail in North Dakota, July 11 to 12, 2009$135,000 · EF0 · 11 events
- Damaging Winds in Arkansas, July 11 to 12, 2009$107,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Pennsylvania, July 11, 2009$65,000 · 1.25 in hail · 18 events
- Flash Flooding and Hail in New York, July 11, 2009$98,000 · 52 kt wind · 8 events
- Hail in Wisconsin, July 11, 2009$125,000 · 1.5 in hail · 1 event
- Hail and Damaging Winds in Pennsylvania, July 11, 2009$95,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Kentucky, July 11, 2009$85,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Ohio, July 11, 20093 injured · $15,000 · 50 kt wind · 6 events
- Hail in Kansas, July 11, 2009$50,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186633, 186634, 186650, 186043, 186080, 186651, 186653, 186657, 186637, 186656, 186635.